Amiodarone Induced Skin Pigmentation


Find Treatment for Skin Pigmentation in London & UK »

Amiodarone is used to treat abnormal rhythms of the heart.

What does amiodarone induced skin pigmentation look like?

Amiodarone can cause blue-grey pigment changes in skin which is exposed to the sun. It can also cause yellow-brown pigmentation in the eye.

Who can be affected by amiodarone induced skin pigmentation?

Usually the changes in skin pigmentation which are caused by amiodarone happen after using the drug for longer than 6 months. The longer the drug is taken for, the more likely you are to develop skin pigmentation changes. The chances of developing adverse skin pigmentation are also increased if you are taking a dose of greater than 40 mg/day. Amiodarone causes a blue-grey skin colour in many patients who are taking a dose higher than 200mg.

When will the skin pigmentation fade?

After you have stopped taking amiodarone it can take months or even years for the pigmentation to fade and sometimes it can be permanent.


« Tetracycline Induced Skin Pigmentation Azidothymidine Induced Skin Pigmentation »





SKIN PIGMENTATION

COSMETIC TREATMENTS

HEALTH CENTRES